Ohio, 2015

Winter Weather in Ohio, February 20, 2015

February 20, 2015 · NWS ILN · 29 events in 29 counties and zones

An arctic cold front crossed the region during the afternoon. It produced a weak surface low pressure center that tracked east along the Ohio River.

Where it happened

Every event with a place to put it; 29 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
29

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

An arctic cold front crossed the region during the afternoon. It produced a weak surface low pressure center that tracked east along the Ohio River. Accumulating snow of 1 to 3 inches were found throughout the region, with some higher readings grouped along or near the Ohio River.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 19, 9:35 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Feb 19, 9:35 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
935 PM EST THU FEB 19 2015

.SYNOPSIS...
HIGH PRESSURE AND A VERY COLD AIRMASS WILL SETTLE OVER THE OHIO
VALLEY TONIGHT. THE HIGH WILL MOVE EAST ON FRIDAY. A LOW PRESSURE
SYSTEM AND COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY INTO
SATURDAY NIGHT...BRINGING THE NEXT THREAT FOR PRECIPITATION. TEMPERATURES
WILL MODERATE AHEAD OF THE FRONT INTO THE FIRST PART OF THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
BEING THAT WE ARE CURRENTLY 4 TO 6 DEG LOWER THAN THIS TIME LAST
NIGHT...HAVE LOWERED TEMPS SLIGHTLY AND CLEARED OUT SKIES A LITTLE
EARLIER/MORE TONIGHT. REST OF FORECAST REMAINS UNCHANGED AND
THINKING IS STILL THE SAME.

ARCTIC HIGH PRESSURE AND A VERY COLD AIRMASS WILL SETTLE OVER THE
OHIO VALLEY TONIGHT. AS IT DOES...THE FLOW WILL BACK AWAY FROM
LAKE MICHIGAN...AND WITH INCREASING SUBSIDENCE...LINGERING SNOW
SHOWERS/FLURRIES WILL COME TO AN END AS SKIES BECOME MOSTLY CLEAR.
THE CENTER OF THE HIGH SHOULD SETTLE OVER OUR EAST/SOUTHEASTERN
ZONES OVERNIGHT...SO THE COLDEST TEMPERATURES ARE EXPECTED THERE.
LOWS WILL GENERALLY RANGE FROM 5 BELOW TO 10 BELOW NORTHWEST TO 15
BELOW TO 20 BELOW EAST/SOUTHEAST. AS IS THE CASE WITH MOSTLY
CLEAR SKIES AND A SNOW PACK...THERE COULD BE SOME POCKETS WHERE
TEMPERATURES DROP BELOW 20 BELOW UNDER GOOD RADIATIONAL COOLING.
WILL CONTINUE WITH THE WIND CHILL ADVISORY THROUGH FRIDAY AT NOON.
WIND CHILLS WILL BECOME AS LOW AS 24 BELOW THROUGH EARLY
MORNING...THEN AS WINDS LIGHTEN OR GO CALM...THEY WILL BE NEAR OR
EXACTLY THE SAME AS THE AIR TEMPERATURE. WINDS WILL BEGIN TO
TRANSITION TO THE SOUTH LATE TONIGHT INTO FRIDAY MORNING WHICH
WILL KEEP WIND CHILLS COLD DURING THE MORNING HOURS BEFORE
TEMPERATURES WARM UP ENOUGH. RECORD LOWS FOR TONIGHT AT CVG...
CMH...AND DAY ARE -7...-9...-6 RESPECTIVELY. AM FORECASTING
-11...-9...AND -8 AT CVG...CMH...AND DAY RESPECTIVELY.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
HIGH PRESSURE WILL MOVE EAST OF THE REGION ON FRIDAY. RETURN FLOW
AROUND THE HIGH WILL BEGIN THE START OF A MODERATION IN TEMPERATURES.
     BUT THEY STILL WILL REMAIN VERY COLD ON FRIDAY. WILL FORECAST
HIGHS FROM THE MID TEENS NORTH TO THE LOWER 20S SOUTH. MID AND
HIGH LEVEL CLOUDS WILL BE ON THE INCREASE THROUGH THE DAY AHEAD OF
THE NEXT WEATHER SYSTEM.

FOR FRIDAY NIGHT INTO SATURDAY...MODELS GENERALLY HAVE BECOME
MORE SUPPRESSED WITH AN AREA OF LOW PRESSURE FORECAST TO MOVE
EAST/NORTHEAST TOWARD THE OHIO VALLEY\ FROM THE SRN PLAINS. THE
OPERATIONAL NAM IS THE MOST SUPPRESSED AND KEEPS THE BULK OF
APPRECIABLE QPF GENERALLY SOUTH OF OUR AREA. THE CMC IS THE MOST
AGGRESSIVE AND IS DISCOUNTED ATTM. HAVE USED THE OPERATIONAL GFS
AS A GUIDE FOR THE UPCOMING FORECAST. THE ECMWF IS SIMILAR TO THE
GFS...BUT HAS MORE QPF NORTH OF THE OHIO RIVER THAN THE GFS. USING
THE GFS WILL ACT AS A CONSERVATIVE APPROACH GIVEN THE MODELS
CONTINUE TO HAVE A DIFFICULT TIME PREDICTING THE STRENGTH OF THE
LOW AND ITS ASSOCIATED MID LEVEL ENERGY. IN DEVELOPING
WAA/ISENTROPIC LIFT IN ASSOCIATED WITH A FAIRLY STRONG LOW LEVEL
JET...PRECIPITATION WILL SPREAD EAST/NORTHEAST ACRS OUR AREA
FRIDAY NIGHT. IT SHOULD REMAIN COLD ENOUGH FOR SNOW FOR THE ENTIRE
AREA ALTHOUGH TEMPERATURES WILL WARM OVERNIGHT AS A SOUTHERLY
COMPONENT REMAINS IN PLACE. ON SATURDAY...FIGURING OUT PTYPE AND
HOW WARM SURFACE TEMPERATURES WILL BECOME GETS A LITTLE DICEY.
THERE IS MUCH SNOW COVER OVER OUR REGION ESPECIALLY ALONG AND
SOUTH OF THE OHIO RIVER. HOWEVER...WITH CONTINUED SOUTHERLY FLOW
INTO THE REGION...BELIEVE TEMPERATURES WILL EVENTUALLY GET ABOVE
FREEZING MOST LOCATIONS ON SATURDAY. DETERMINING HOW FAST THIS
WILL OCCUR GIVEN THE SNOW COVER WILL BE DIFFICULT. ABOVE THE
SURFACE...MODELS SOUNDING SUGGEST THAT PCPN WILL TRANSITION FROM
SNOW TO PERHAPS SOME SNOW...SLEET...AND RAIN. RAIN SHOULD
EVENTUALLY BECOME THE DOMINANT PTYPE OVER THE SRN AND SE LOCATIONS
BY SOMETIME SATURDAY AFTERNOON. THERE IS A RISK OF SOME FREEZING
RAIN. THE MAIN CONCERN IN TRYING TO FORECAST FREEZING RAIN IS
THAT PCPN MAY TRANSITION OVER TO RAIN WITH AIR TEMPERATURES SLOWLY
CREEPING ABOVE FREEZING (34 TO 35 DEGREES)...SO THAT FROM AN
OBSERVATION STANDPOINT...IT IS RAIN. HOWEVER...WITH SUCH A
PROLONGED COLD PERIOD BEFORE THIS PCPN...SURFACES IN CONTACT WITH
THE GROUND (ROADS...SIDEWALKS) AND COLD OBJECTS NEAR THE GROUND (SUCH
AS VEHICLES)...MAY EXPERIENCE ICING AS THE RAIN FALLS ON THESE
COLD SFCS (32 F OR LESS) DESPITE THE SLOWLY RISING AIR TEMPERATURES.
WE HAVE SEEN THIS HAPPEN TWICE THIS PAST WINTER SEASON. SO IN
SUMMARY FOR FRIDAY NIGHT INTO SATURDAY...IT LOOKS LIKE MUCH OF THE
AREA WILL RECEIVE BETWEEN 2 AND 4 INCHES OF SNOW WITH A TRANSITION
IN PTYPE THROUGH THE DAY...EXCEPT THE FAR NORTHWEST (MAY REMAIN
ALL SNOW). ICING SHOULD BE LIGHT AND NOT EXCESSIVE ON HIGHER/TALLER
OBJECTS ABOVE THE GROUND (TREES...POWER LINES)...BUT AS POINTED
OUT...THERE COULD BE SOME ICY SPOTS ON PAVEMENTS AND COLD OBJECTS
DESPITE SLOWLY WARMING TEMPS. ATTM...IT LOOKS LIKE AN ADVISORY
WILL BE NEED AT SOME POINT. WHETHER OR NOT IT BECOMES WORSE THAN
THIS OR BETTER THAN THIS WILL DEPEND ON THE STRENGTH AND TRACK OF
THE LOW. BY SATURDAY NIGHT...THE LOW MOVES EAST/NORTHEAST AND
BECOMES ABSORBED INTO A COLD FRONT THAT WILL PUSH SOUTHEAST INTO
OUR REGION. PCPN SHOULD CHANGE BACK TO SNOW BEFORE TAPERING OFF
SATURDAY NIGHT.WILL MAKE MENTION OF THE WINTER WEATHER THREATS IN
THE HWO.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS THE SYSTEM PASSES THROUGH THE AREA...SOME LINGERING PRECIPITATION
MAY BE MIXED IN THE SOUTHEAST FORECAST AREA UNDER NEARLY STEADY
TEMPERATURES AS THE FRONTAL BOUNDARY PUSHES THROUGH. FALLING
TEMPERATURES IN THE NORTHERN FORECAST AREA AND SOME POTENTIAL FOR
CAA SNOW SHOWERS.

FOR MONDAY THROUGH THURSDAY...OVERALL UPPER LEVEL TROUGH PATTERN
OVER THE FCST AREA BRINGING A RETURN TO BELOW NORMAL TEMPERATURES.
HAVE GONE LOWER SIDE OF A BLENDED TEMPERATURE REGIME ESPECIALLY WITH
POTENTIAL FOR SNOW ON THE GROUND. HAVE CONTINUED THE CONSIDERABLY
BELOW NORMAL TEMPERATURE FORECAST.

PATTERN POTENTIALLY GETS A LITTLE COMPLICATED TUE INTO WED...AS
CURRENT AND PREVIOUS GFS/ECMWF HAVE HAD A SHALLOW CLIPPER SYSTEM
TRACKING THROUGH THE GREAT LAKES TUE NIGHT INTO WED BRINGING A
CHANCE FOR LIGHT SNOW SNOW IN ESPECIALLY THE NORTHERN FORECAST AREA.
TO BEAR WATCHING IS A SECONDARY MUCH MORE AMPLIFIED SHORT WAVE WHICH
THE ECMWF DEVELOPS AND LIFTS FROM THE SOUTHERN PLAINS TO THE
SOUTHEAST COAST. GFS MUCH WEAKER AND FURTHER SOUTH WITH THIS
FEATURE. EVEN WITH THE POTENTIAL ECMWF SOLUTION...MOST OF THE
PRECIPITATION SHOULD REMAIN TO THE SOUTH OF THE FCST AREA...BUT
CERTAINLY BEARS WATCHING FOR OUR SOUTHEAST FCST AREA. ANOTHER ARCTIC
HIGH BUILDS IN FOR THE END OF THE EXTENDED PERIOD.

&&

.AVIATION /03Z FRIDAY THROUGH TUESDAY/...
FEW RETURNS OVER CENTRAL OHIO NECESSITATE A LINGERING TEMPO SNOW
SHOWER AT KCMH/KLCK WITH VSBY AND CIGS DIPPING TO MVFR FOR THE
NEXT FEW HOURS. OTHERWISE THE SCT CU FIELD WILL BECOME EVEN MORE
SO AS THE NIGHT PROGRESSES. HIGHER CLOUDS NOTED OVER MO WILL TAKE
THEIR TIME TO GET INTO OHIO VALLEY AND LIKELY BE A MORNING
FEATURE. WINDS WILL GO LIGHT TONIGHT AND SEE A DIURNAL INCREASE
WITH DAYLIGHT FRIDAY. MOISTURE WAS A BIT THICKER ON THE NAM AT
KCMH/LCK TOMORROW AFTERNOON AND MVFR CIGS WERE GIVEN A TEMPO
MENTION BECAUSE OF THIS. REST OF THE TAF SITES WILL LIKELY NOT SEE
MUCH STRATOCU DEVELOP AS THE MID CLOUDS SHOULD BE A LIMITING
FACTOR HERE.

OUTLOOK...MVFR/IFR CIGS AND VSBYS POSSIBLE SATURDAY INTO SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND CHILL ADVISORY UNTIL NOON EST FRIDAY FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...WIND CHILL ADVISORY UNTIL NOON EST FRIDAY FOR KYZ089>100.
IN...WIND CHILL ADVISORY UNTIL NOON EST FRIDAY FOR INZ050-058-059-
     066-073>075-080.

&&

SYNOPSIS...HICKMAN
NEAR TERM...FRANKS/HICKMAN
SHORT TERM...HICKMAN
LONG TERM...JDR
AVIATION...FRANKS
Hazardous weather outlook, Feb 19, 4:49 PM EST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
449 PM EST THU FEB 19 2015

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-201100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
449 PM EST THU FEB 19 2015

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

A LOW PRESSURE SYSTEM WILL SPREAD PRECIPITATION ACROSS THE OHIO
VALLEY FRIDAY NIGHT INTO SATURDAY. WITH COLD ARCTIC AIR SLOWLY
GIVING WAY TO WARMING...A WIDE VARIETY OF PRECIPITATION TYPES WILL
BE POSSIBLE. PRECIPITATION IS EXPECTED TO TAPER OFF SATURDAY
NIGHT AS A COLD FRONT PUSHES THROUGH THE REGION. BASED ON CURRENT
FORECASTS...SNOW ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE
FRIDAY NIGHT INTO SATURDAY. SOME MIXED PRECIPITATION MAY ALSO
OCCUR...BUT CONFIDENCE IS LOW AT THIS TIME ON ITS DURATION AND
POTENTIAL IMPACTS. CONTINUE TO MONITOR LATER FORECASTS FOR UPDATES
ON THIS WEATHER SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

29 winter weather. Local standard time, as filed.

Winter Weather, Mercer

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Mercer forecast zone
Reported by
Department of Highways
Coordinates
40.540, -84.629 (the zone’s center; the record gives no point)

The county garage west of Celina measured 0.8 inches of snow.

Winter Weather, Auglaize

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Auglaize forecast zone
Reported by
Department of Highways
Coordinates
40.561, -84.222 (the zone’s center; the record gives no point)

The county garage south of Wapakoneta measured a half inch of snow.

Winter Weather, Hardin

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Hardin forecast zone
Reported by
CoCoRaHS
Coordinates
40.662, -83.659 (the zone’s center; the record gives no point)

The observer located 2 miles east of Kenton measured 0.6 inches of snow while the county garage in Kenton measured a half inch.

Winter Weather, Shelby

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Shelby forecast zone
Reported by
CoCoRaHS
Coordinates
40.332, -84.205 (the zone’s center; the record gives no point)

The observer near Houston measured 1.3 inches of snow while another near Fort Loramie measured an inch.

Winter Weather, Logan

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Logan forecast zone
Reported by
COOP Observer
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

The observer located 3 miles north of Huntsville measured an inch of snow while the county garage north of Bellefontaine measured a half inch.

Winter Weather, Darke

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Darke forecast zone
Reported by
COOP Observer
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

The observer in Versailles measured 2 inches of snow. The CoCoRaHS observer west of Rossburg measured an inch.

Winter Weather, Preble

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Preble forecast zone
Reported by
CoCoRaHS
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

The observer near West Alexandria measured an inch of snow. The CoCoRaHS observer north of Eaton measured 0.9 inches while another west-southwest of Eaton measured a half inch.

Winter Weather, Montgomery

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Montgomery forecast zone
Reported by
Department of Highways
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

The county garage near Englewood measured 2 inches of snow. An inch and a half was measured by the CoCoRaHS observer located 3 miles south-southeast of Dayton, and the Dayton airport KDAY measured an inch.

Winter Weather, Champaign

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Champaign forecast zone
Reported by
Department of Highways
Coordinates
40.138, -83.769 (the zone’s center; the record gives no point)

The county garage near Urbana measured 0.3 inches of snow.

Winter Weather, Clark

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Clark forecast zone
Reported by
COOP Observer
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

The observer near New Carlisle measured 0.6 inches of snow while the county garage near Springfield measured 0.3 inches of snow.

Winter Weather, Greene

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Greene forecast zone
Reported by
Department of Highways
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

The county garage near Xenia measured 2.5 inches of snow. A media report from Jamestown measured 2.1 inches.

Winter Weather, Union

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Union forecast zone
Reported by
CoCoRaHS
Coordinates
40.299, -83.372 (the zone’s center; the record gives no point)

The observer located 4 miles northwest of Raymond measured a half inch of snow.

Winter Weather, Madison

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Madison forecast zone
Reported by
COOP Observer
Coordinates
39.894, -83.400 (the zone’s center; the record gives no point)

The observer near London measured an inch of snow.

Winter Weather, Franklin

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Franklin forecast zone
Reported by
Public
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

A report from Canal Winchester had 2 inches of snow while the Columbus airport KCMH measured 0.4 inches.

Winter Weather, Fairfield

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Fairfield forecast zone
Reported by
Public
Coordinates
39.752, -82.631 (the zone’s center; the record gives no point)

East of Pickerington, 1.9 inches of snow was reported to have fallen.

Winter Weather, Fayette

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Fayette forecast zone
Reported by
Department of Highways
Coordinates
39.560, -83.456 (the zone’s center; the record gives no point)

The county garage near Washington Court House measured 1.5 inches of snow.

Winter Weather, Pickaway

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Pickaway forecast zone
Reported by
Department of Highways
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

The county garage near Circleville measured 1.3 inches of snow while the cooperative observer northwest of town measured a half inch.

Winter Weather, Hocking

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Hocking forecast zone
Reported by
COOP Observer
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

The observer north of Logan measured a half inch of snow.

Winter Weather, Ross

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Ross forecast zone
Reported by
Department of Highways
Coordinates
39.338, -83.057 (the zone’s center; the record gives no point)

The county garage northwest of Chillicothe measured 3 inches of snow.

Winter Weather, Butler

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Butler forecast zone
Reported by
Broadcast Media
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

Three inches of snow was reported to have fallen in Middletown. A public report from Wetherington indicated that 2 inches fell there, while the county garage located 6 miles east-northeast of Hamilton measured 1.5 inches. The CoCoRaHS observer near Somerville measured 1.4 inches of snow.

Winter Weather, Hamilton

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Hamilton forecast zone
Reported by
Trained Spotter
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

A spotter in Cheviot measured 4.5 inches of snow. An amateur radio operator in Delhi Township measured 4 inches, while the CoCoRaHS observer and a member of the public near Cheviot measured 3.3 inches. The county garage in Wyoming and a public report from Dry Run both measured 3 inches.

Winter Weather, Warren

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Warren forecast zone
Reported by
Public
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

A public report from 3 miles northwest of the Lebanon airport measured 3.5 inches of snow. A spotter located 3 miles southwest of the airport measured 3 inches. A NWS employee in Maineville measured 2.2 inches of snow while the CoCoRaHS observer south of Lebanon measured 2 inches.

Winter Weather, Clinton

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Clinton forecast zone
Reported by
Department of Highways
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

The county garage south of Wilmington measured 3.2 inches of snow. Both the NWS office and the CoCoRaHS observer south of Wilmington measured 2 inches.

Winter Weather, Clermont

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Clermont forecast zone
Reported by
Public
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

A report from northwest of the county airport measured 4 inches of snow. The county garage near Amelia measured 3 inches, while the CoCoRaHS observer southwest of Bethel measured 2.2 inches.

Winter Weather, Brown

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Brown forecast zone
Reported by
Trained Spotter
Coordinates
38.934, -83.867 (the zone’s center; the record gives no point)

A spotter west of Mount Orab measured 2.8 inches of snow while the county garage near Georgetown measured 2 inches.

Winter Weather, Adams

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Adams forecast zone
Reported by
Department of Highways
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

The county garage near West Union measured 1.5 inches of snow.

Winter Weather, Highland

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Highland forecast zone
Reported by
Department of Highways
Coordinates
39.185, -83.601 (the zone’s center; the record gives no point)

The county garage near Hillsboro measured 2.5 inches of snow, while the cooperative observer south of town measured 2.2 inches. A CoCoRaHS observer located 6 miles southwest of Lynchburg measured 2 inches.

Winter Weather, Pike

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Pike forecast zone
Reported by
Department of Highways
Coordinates
39.077, -83.067 (the zone’s center; the record gives no point)

The county garage located 5 miles south-southwest of Piketon measured a half inch of snow.

Winter Weather, Scioto

When
February 20, 12:00 AM EST to 7:00 PM EST
Where
Scioto forecast zone
Reported by
Emergency Manager
Coordinates
38.804, -82.993 (the zone’s center; the record gives no point)

The EMA in Portsmouth measured 2.8 inches of snow, while a spotter in east of Wheelersburg measured 2.5 inches.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2015Every state in 2015This day in weather historyWarnings in Ohio, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 564052, 564055, 564059, 564060, 564062, 564064, 564066, 564068, 564069, 564070, 564072, 564074, 564076, 564078, 564079, 564080, 564081, 564083, 564084, 564086, 564087, 564089, 564090, 564091, 564092, 564093, 564094, 564096, 564097.